Missouri, 2013Tornadoes and Flooding in Missouri, January 29, 2013
January 29, 2013 · NWS SGF · 28 events in 14 counties and zones
A strong cold front and associated deep trough moving across the central Plains states and Midwest caused a round of strong to severe thunderstorms to move across the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $415,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front and associated deep trough moving across the central Plains states and Midwest caused a round of strong to severe thunderstorms to move across the Missouri Ozarks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 29, 5:38 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Jan 29, 5:38 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CST TUE JAN 29 2013
...UPDATE TO AVIATION...
.DISCUSSION...
/ISSUED 100 AM CST TUE JAN 29 2013/
NEAR TERM...ISOLATED SHOWERS/TSTMS EXTEND FROM WEST CENTRAL MO SW INTO
SOUTHEAST KS AND FAR NE OK IN STRONG WARM AIR ADVECTION. HI RES
MODELS HAVE HINTED AT THIS AREA FOR SOME CONVECTIVE DEVELOPMENT
FOR THE PAST 24 HOURS. MLCAPES IN THIS AREA HAVE BEEN 500-1000
J/KG IN A NARROW CORRIDOR FROM THE THE KC METRO INTO EASTERN KS
AND CENTRAL OK. PROGGED HODOGRAPHS WOULD SUPPORT ROTATING
UPDRAFTS/SUPERCELLS IF MORE VIGOROUS CONVECTION CAN TAKE PLACE. THE
OVERALL NEGATIVES FOR MORE WIDESPREAD CONVECTION IN THE NEAR TERM (NEXT
COUPLE OF HOURS) ARE THE LACK OF LOW LEVEL CONVERGENCE WITH THE
MAIN SFC FRONT AND DRY LINE HANGING BACK TO THE WEST...AND WEAK
OVERALL LIFT. WE ARE JUST STARTING TO SEE MID LEVEL HEIGHT
FALLS/SYNOPTIC SCALE LIFT WITH THE ADVANCING UPPER TROUGH OVER THE
ROCKIES. THINK THAT ACTIVITY OVER THE WESTERN CWFA AND POINTS JUST
TO THE WEST WILL GRADUALLY INCREASE THROUGH 6 AM WITH A GRADUAL
UPTICK IN SEVERE POTENTIAL OVER THE NEXT FEW HOURS. GIVEN THE MORE
DISCRETE INITIAL DEVELOPMENT...WILL HAVE MORE OF A THREAT FOR
SUPERCELLS WITH A BRIEF TORNADO AND WIND THREAT.
AS THE UPPER TROUGH CONTINUES TO APPROACH...WE WILL SEE LOW
PRESSURE SHIFT EAST INTO THE CWFA DURING THE AFTERNOON AND
EVENING. OVERALL...CONVECTION SHOULD BLOSSOM TOWARD DAYBREAK OVER OK
AND KS AND SHIFT QUICKLY EAST AND NORTHEAST DURING THE DAY..AND
THIS MAY LIMIT THE SEVERE STORM THREAT FOR A SHORT TIME BY
LIMITING OVERALL INSTABILITY. HOWEVER...THE SFC PATTERN BECOMES
MORE INTERESTING LATE IN THE DAY AND THIS EVENING. THE HIGH RES
NAM DEPICTS A DRY LINE OR PREFRONTAL TROUGH...THE NORTHERN EXTENT
OF WHICH NOSES INTO FAR SOUTHWEST MO BETWEEN 30/00Z-03Z EARLY
THIS EVENING...THEN MOVES QUICKLY ACROSS FAR SOUTHERN MO EXITING
THE CWFA BY 06Z/MIDNIGHT. MEANWHILE...THE COLD FRONT WILL ALSO
SHIFT EAST INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING AS
WELL...WITH THE POTENTIAL FOR SQUALL LINE DEVELOPMENT. WEAKER
INSTABILITY OVER THE NORTHERN CWFA WILL PROBABLY LIMIT SEVERE
POTENTIAL TO SEVERE WIND WITH A DEVELOPING SQUALL LINE/FORCING
ALONG THE SFC FRONT. FARTHER SOUTH...EAST OF MO HWY 65 AND SOUTH
OF I-44...AND PARTICULARLY SOUTH OF MO HWY 60...STRONGER
INSTABILITY AHEAD OF THE DRY LINE...A MORE N-S ORIENTATION OF THE
DRY LINE ITSELF WITH LOW LEVEL SHEAR VECTORS MORE NORMAL TO THE
DRY LINE/SFC TROUGH (POSSIBLE BETTER CHANCE FOR DISCRETE STORM
DEVELOPMENT)...AND STEEPER LOW LEVEL LAPSE RATES...AND OF COURSE
STRONG WINTERTIME VERTICAL SHEAR...WILL SUPPORT A HIGHER RISK FOR
EITHER DAMAGING WINDS WITH BOWING LINE SEGMENTS...OR SUPERCELLS
EITHER WITH DISCRETE CELLS OR EMBEDDED WITH THE LINE.
THIS WILL BE A COMPLEX MESOSCALE SITUATION AND A LOT WILL HINGE
ON THE OVERALL AVAILABLE INSTABILITY WITH THE POTENTIAL FOR
NUMEROUS SHOWERS/TSTMS IN THE WARM SECTOR WHICH MAY LIMIT LOW
LEVEL HEATING. THE 00Z NAM IS SHOWING MLCAPE VALUES ON THE ORDER
OF 700-800 J/KG OVER FAR SOUTHERN MO THIS EVENING WHICH GIVEN
OTHER PARAMETERS IS STILL SUFFICIENT TO SUPPORT SEVERE STORMS IN
LATE JAN. AGAIN...THIS ENHANCED THREAT WILL LIKELY OCCUR MID/LATE
THIS AFTERNOON AND THIS EVENING OVER FAR SOUTHERN
MO...PARTICULARLY SOUTH CENTRAL MO. NEXT SHIFTS WILL BE WATCHING
THE UNFOLDING MESOSCALE TRENDS CLOSELY.
WE COULD SEE SOME VERY LIGHT SNOW/FLURRIES ON THE BACK SIDE OF THE
PRECIP AS IT EXITS LATE TONIGHT/EARLY WED. NOT LOOKING AT MUCH
IMPACT. COLD TEMPERATURES WILL GRADUALLY MODERATE TOWARD THE END
OF THE WEEK.
DSA
&&
.AVIATION...
FOR THE 12Z TAFS...MVFR FLIGHT CONDITIONS WERE IN PLACE FOR THE
JOPLIN AND SPRINGFIELD TERMINALS EARLY THIS MORNING. LOW LEVEL WIND
SHEAR REMAINS POSSIBLE THROUGH MOST OF THE MORNING HOURS. AN
APPROACHING COLD FRONT AND ASSOCIATED STORMS ARE EXPECTED TO
IMPACT THE REGION THROUGH THIS EVENING. FLIGHT CONDITIONS ARE
EXPECTED TO FALL BELOW IFR AT TIMES ASSOCIATED WITH THUNDERSTORMS
THIS AFTERNOON. OTHERWISE MVFR FLIGHT CONDITIONS WITH CEILINGS AND
VISIBILITIES WILL OCCUR THROUGH THIS EVENING. A PERIOD OF
IMPROVEMENT TO VFR IS EXPECTED BETWEEN 05-06Z THROUGH 09-10Z.
ADDITIONAL MVFR CLOUD COVER BEHIND THE FRONT AND STORMS SYSTEM WILL
THEN BRING LOW CLOUDS BACK ACROSS THE OZARKS FOR WEDNESDAY
MORNING.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 29, 4:37 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 AM CST TUE JAN 29 2013
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
437 AM CST TUE JAN 29 2013
...SEVERE WEATHER POSSIBLE TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
ELEVATED TORNADO RISK.
ELEVATED HAIL RISK.
SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
ELEVATED LIGHTNING RISK.
LIMITED NON THUNDERSTORM WIND RISK.
DISCUSSION...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE
THROUGH THE AREA TONIGHT. A DRY LINE OVER CENTRAL KANSAS AND
OKLAHOMA WILL ALSO ADVANCE INTO FAR SOUTHERN MISSOURI THIS
EVENING. ISOLATED THUNDERSTORMS OVER PARTS OF THE REGION EARLY
TODAY ARE EXPECTED TO INCREASE IN COVERAGE THIS MORNING. SEVERE
STORMS WILL BE POSSIBLE INCLUDING DAMAGING WINDS...SEVERE
HAIL...AND POSSIBLY AN ISOLATED TORNADO...BUT THE OVERALL SEVERE
WEATHER THREAT THROUGH THE MORNING IS EXPECTED TO BE LIMITED.
AS THE COLD FRONT AND DRY LINE MOVE INTO THE REGION THIS AFTERNOON
AND THIS EVENING...SEVERE WEATHER CHANCES ARE EXPECTED TO
INCREASE AFTER 2 PM AND LAST INTO THE EVENING HOURS. WHILE INSTABILITY
IS EXPECTED TO BE LIMITED...ENOUGH IS EXPECTED TO BE IN PLACE FOR
SEVERE WEATHER...PARTICULARLY OVER FAR SOUTHERN MISSOURI WHERE
SOMEWHAT STRONGER INSTABILITY WILL EXIST. ONE OR TWO LINES OF
STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT WITH
DAMAGING THUNDERSTORM WINDS THE MAIN HAZARD. ISOLATED SUPERCELL
THUNDERSTORMS EITHER AHEAD OF THE LINES OF STORMS...OR EMBEDDED
WITHIN THEM...WILL HAVE THE CHANCE TO PRODUCE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH THE BEST
CHANCES SOUTH OF MISSOURI HIGHWAY 60.
HEAVY RAINFALL IS ALSO EXPECTED IN SOME AREAS WITH THE BEST CHANCES
OVER EASTERN SECTIONS OF THE MISSOURI OZARKS WHERE WIDESPREAD 1.5
TO 2.0 INCHES OR RAIN ARE EXPECTED.
STRONG SOUTH WINDS AHEAD OF THE COLD FRONT WILL PRODUCE WIND GUSTS
OF 30 TO 40 MPH AT TIMES TODAY AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT LATER TODAY OR
TONIGHT FOR PARTS OF THE OUTLOOK AREA.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Special weather statement, Jan 29, 9:21 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 AM CST TUE JAN 29 2013
KSZ073-291545-
BOURBON KS-
921 AM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOURBON COUNTY UNTIL 945
AM CST...
AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEVON...OR 6 MILES NORTHWEST OF FORT
SCOTT...MOVING EAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE DEVON...FORT SCOTT...FULTON...HAMMOND...
HARDING...HIATTVILLE...MARMATON...PAWNEE STATION AND REDFIELD.
PEOPLE IN EASTERN BOURBON COUNTY...INCLUDING FORT SCOTT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3804 9483 3804 9462 3797 9461 3768 9463
3768 9498
TIME...MOT...LOC 1521Z 250DEG 42KT 3790 9474
KARDELLLocal storm report, Jan 29, 9:50 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND GST 4 W GIRARD 37.51N 94.91W
01/29/2013 E45 MPH CRAWFORD KS LAW ENFORCEMENT
&&
JCOLUCCIEvent by event
18 thunderstorm wind, 6 flood, 3 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Barton
- When
- January 29, 10:25 AM CST
- Where
- Barton County, 2.15 mi NE of Oskaloosa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.650, -94.570
A barn was blown off the foundation near Missouri Highway K and Northwest 145th Lane.
Tornado, Cedar
- When
- January 29, 11:00 AM CST to 11:03 AM CST
- Where
- Cedar County, 2.38 mi SSE of Cedar Spgs to 2.58 mi NNW of Caplinger Mills
- Rating
- EF1
- Path length
- 2.66 mi
- Path width
- 200 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.839, -93.882
A NWS survey indicated that an EF-1 tornado touched down near Highway 39 and County Road 10500. The path was about 2 and a half miles long and about 200 yards wide. The tornado lifted along County Road 400 just east of County Road 1201. The tornado destroyed a portable carport and damaged or destroyed several outbuildings and barns. Several homes also received minor roof damage and numerous trees were uprooted or snapped.
Thunderstorm Wind, Cedar
- When
- January 29, 11:02 AM CST
- Where
- Cedar County, 2.82 mi S of Cedar Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.830, -93.890
A barn was reported damaged and power lines blown down.
Thunderstorm Wind, Cedar
- When
- January 29, 11:11 AM CST
- Where
- Cedar County, 3.21 mi SSE of Cedar Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.830, -93.870
There was minor roof and siding damage to a house. A power pole was snapped and a large tree was blown down.
Tornado, St. Clair
- When
- January 29, 11:15 AM CST to 11:23 AM CST
- Where
- St. Clair County, 2.47 mi NW of Gerster to 4.12 mi SSE of Harper
- Rating
- EF1
- Path length
- 7.69 mi
- Path width
- 400 yd
- Continued into
- Hickory, Mo (SGF)
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.976, -93.611
A NWS survey indicated that an EF-1 tornado touched down in St. Clair County about two miles northwest of Gerster and continued on the ground for about eight and a half miles into western Hickory County. The tornado lifted about a mile north of Quincy. The width was estimated at about 400 yards with an estimated maximum wind speed of 90 to 100 mph. This tornado destroyed at least four barns and outbuildings. The tornado tore half the roof off another barn. Several homes received minor roof damage and numerous trees were uprooted or snapped.
Thunderstorm Wind, St. Clair
- When
- January 29, 11:18 AM CST
- Where
- St. Clair County, Osceola
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -93.700
A trained weather spotter reported a 65 mph wind gust.
Thunderstorm Wind, St. Clair
- When
- January 29, 11:20 AM CST
- Where
- St. Clair County, 3.82 mi NNE of Gerster
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -93.550
Numerous trees were reported down along Highway T, and a house had minor roof damage. Trees were blocking the side roads.
Tornado, Hickory
- When
- January 29, 11:23 AM CST to 11:25 AM CST
- Where
- Hickory County, 0.61 mi W of Quincy to 0.37 mi NNE of Quincy
- Rating
- EF1
- Path length
- 0.89 mi
- Path width
- 400 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.019, -93.481
This tornado was a continuation of a track that started in St. Clair County. A NWS survey indicated that an EF-1 tornado touched down in St. Clair County about two miles northwest of Gerster and continued on the ground for about eight and a half miles into western Hickory County. The tornado lifted about a mile north of Quincy. The width was estimated at about 400 yards with an estimated maximum wind speed of 90 to 100 mph. This tornado destroyed at least four barns and outbuildings. The tornado tore half the roof off another barn. Several homes received minor roof damage and numerous trees were uprooted or snapped.
Thunderstorm Wind, Hickory
- When
- January 29, 11:25 AM CST
- Where
- Hickory County, Quincy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.020, -93.470
Two trees were blown down and blocking Route 83. Power lines were down and a shed was blown across the road.
Thunderstorm Wind, Morgan
- When
- January 29, 11:57 AM CST
- Where
- Morgan County, 1.76 mi SW of Zwanzig
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.310, -92.950
Multiple trees were reported blown down near the intersection of Webb Road and Highway 135.
Thunderstorm Wind, Morgan
- When
- January 29, 12:02 PM CST
- Where
- Morgan County, 9.75 mi SSW of Zwanzig
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 38.200, -93.000
Several trees were down in the area of Ivy Bend. Some trees were down over Highway 135. Minor structural damage was also reported. Time was estimated from radar.
Thunderstorm Wind, Greene
- When
- January 29, 1:07 PM CST
- Where
- Greene County, 2.76 mi S of Pearl
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.310, -93.480
Damage occurred to several outbuildings and barns. Several homes west of Willard had minor roof damage. Large branches and a couple trees were blown down.
Thunderstorm Wind, Greene
- When
- January 29, 1:39 PM CST
- Where
- Greene County, 0.69 mi S of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.190, -93.300
A duplex near Grand and Fort Street had roof damage. A wood frame roof was partial blown off and power lines were knocked down.
Thunderstorm Wind, Maries
- When
- January 29, 2:01 PM CST
- Where
- Maries County, 2.07 mi N of Van Cleve
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.260, -92.170
Two trees were reported down. One tree was blown down across County Road 219 off Route 133 and another across County Road 216 northeast of Route 133.
Hail, Pulaski
- When
- January 29, 2:05 PM CST
- Where
- Pulaski County, 0.88 mi SE of Dixon
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.990, -92.090
There were several public reports of golf ball sized hail and a picture was posted on a local TV station website. Time was estimated by radar.
Thunderstorm Wind, Pulaski
- When
- January 29, 2:52 PM CST
- Where
- Pulaski County, 0.54 mi E of Crocker
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.950, -92.260
A trampoline was moved over 70 feet and tore out the electric mast off the side of a house. This damage was caught on a residence security camera.
Thunderstorm Wind, Stone
- When
- January 29, 4:59 PM CST
- Where
- Stone County, 2.15 mi NNE of Kimberling City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.630, -93.420
The mesonet site at Kimberling City measured a 58 mph wind gust.
Flood, Douglas
- When
- January 29, 5:35 PM CST to 6:35 PM CST
- Where
- Douglas County, 0.01 mi SW of Merritt to 0.18 mi ENE of Merritt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.900, -92.870
Water over the roadway was reported by MODOT.
Flood, Wright
- When
- January 29, 6:11 PM CST to 7:11 PM CST
- Where
- Wright County, 2.35 mi SSE of Norwood to 2.48 mi SSE of Norwood
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.090, -92.410
Water was reported over C Highway.
Thunderstorm Wind, Texas
- When
- January 29, 6:25 PM CST
- Where
- Texas County, 2.35 mi SSE of Hartshorn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.240, -91.660
Damage was reported to several barns and outbuildings. Several trees and power lines were reported blown down.
Thunderstorm Wind, Howell
- When
- January 29, 6:30 PM CST
- Where
- Howell County, 0.55 mi E of Brandsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.650, -91.690
A trailer was blown from southwest to northeast across a railroad tracks and VV Highway. Time was estimated.
Thunderstorm Wind, Howell
- When
- January 29, 6:34 PM CST
- Where
- Howell County, 4.1 mi SSE of Hutton Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.920, -91.840
A tree was blown down onto Highway UU five miles east of Highway 63.
Thunderstorm Wind, Howell
- When
- January 29, 6:43 PM CST
- Where
- Howell County, Brandsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.650, -91.700
An abandoned trailer was blown into near by trees. A few trees were also blown down in the Brandsville area.
Flood, Douglas
- When
- January 29, 6:45 PM CST to 7:45 PM CST
- Where
- Douglas County, 1.79 mi ENE of Ava to 1.6 mi ENE of Ava
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.960, -92.620
Route FF near Hunter Creek was closed due to flooding.
Flood, Stone
- When
- January 29, 6:45 PM CST to 7:45 PM CST
- Where
- Stone County, 0.14 mi E of Hurley to 0.17 mi E of Hurley
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.930, -93.498
Route A near Spring Creek was closed due to flooding.
Thunderstorm Wind, Oregon
- When
- January 29, 7:05 PM CST
- Where
- Oregon County, 2.61 mi ESE of Couch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.580, -91.340
Four outbuildings suffered moderate damage or were destroyed. Two of the buildings lost their walls. One wall was brick which was destroyed scattering bricks into a near by field. The location was near County Road 232 and Highway EE.
Flood, Douglas
- When
- January 29, 7:15 PM CST to 8:15 PM CST
- Where
- Douglas County, 0.86 mi NE of Ann to 0.62 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.039, -92.190
Route EE near the North Fork River was closed due to flooding.
Flood, Douglas
- When
- January 29, 7:19 PM CST to 8:19 PM CST
- Where
- Douglas County, 2.57 mi W of Ava Muni Meml Arpt to 2.38 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.964, -92.726
Route Y near Cowskin Creek was closed due to flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, January 29 to 30, 2013$1.6 million · EF2 · 28 events
- Tornadoes and Damaging Winds in Illinois, January 29, 20132 injured · $579,000 · EF2 · 24 events
- Tornadoes and Damaging Winds in Missouri, January 29, 2013$965,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Arkansas, January 29, 2013$790,000 · EF2 · 8 events
- Tornado and Damaging Winds in Louisiana, January 29 to 30, 2013$388,000 · EF2 · 8 events
- Tornadoes and Flash Flood in Mississippi, January 29 to 30, 2013$914,000 · EF1 · 23 events
- Flash Flooding and Damaging Winds in Tennessee, January 29 to 30, 20137 injured · $135,000 · 96 kt wind · 10 events
- Winter Storm in Iowa, January 29 to 30, 2013$750,000 · 30 events
- Tornadoes and Damaging Winds in Arkansas, January 29, 20131 injured · $573,000 · EF0 · 27 events
- Tornado and Hail in Oklahoma, January 29, 2013$266,000 · EF1 · 11 events
- Tornado and Flash Flood in Mississippi, January 29 to 30, 2013$175,000 · EF1 · 12 events
- Tornado and Hail in Texas, January 29, 20131 injured · $220,000 · EF0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422624, 422620, 422625, 422627, 422623, 422645, 422628, 422648, 422629, 422630, 422632, 422633, 422634, 422635, 422617, 422637, 422646, 422609, 422610, 422639, 422640, 422641, 422642, 422611, 422612, 422644, 422613, 422614.